MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Back to Search Results |
| Model Number |
VAMF3030C200TU |
| Medical Device Problem Codes |
Leak/Splash (1354); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Perforation (2001); Pericardial Effusion (3271)
| Date of Event |
07/19/2022
Type of Reportable Event
Death
Event or Problem Description
Valiant captivia devices were implanted during an unknown endovascular procedure.It was reported about 7 weeks later a follow up ct a type ia endoleak was identified on device vamf3030c200 ((b)(4)).2 2 valiant captivia stent grafts were implanted with no issue to repair the type ia endoleak.The physician wanted to do a laser fenestration of the left subclavian artery.The graft was placed at the level of the left carotid artery and ballooned with a reliant to the appropriate diameter.The physician had a difficult time with laser fenestration of the lsa with multiple attempts made but it was uncertain if the physician was inside of the valiant graft.Anesthesia stated that the patient's condition was not doing well.The physician decided to do an angiogram where no type a dissection (ascending) and no extravasation in the thoracic aorta was seen.Ivus was looked at with noevidence of rupture or dissection.Cpr was initiated for a period of time.Anesthesia did a tee and saw a pericardial effusion and blood in the chest.The physician put in a chest tube and chest compression continued to no avail.A reliant balloon was inflated to tamponade the aorta in the arch to see if possibly it could be a rupture.It was determined if the balloon was over any "hole in the graft from the laser or a rupture" this would tamponade it and if it didn't, it meant that it was a heart issue and not a graft or implant issue.Inflating the balloon did not help the patient and the physicians suspected that possibly when ballooning the afterload on the heart could have caused the ventricle to tear causing the pericardium to bleed, and with the pressure, creating it to "rupture", hence the chest filling with blood, it is also suspected that the wire could have damaged the heart at some time in the process if it went through the aortic valve.No medical examination will be completed for this patient.It was noted that the grafts remains intact.As per the physician the cause of the event was due to anatomy.No additional clinical sequalae was provided and the patient expired.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.